MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 32MM -3; PROSTHESIS, HIP, SEMI-CONSTRAIN, MET/CERAM/POLY, CEMENT OR NON-POROU, UNCEME

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 32MM -3; PROSTHESIS, HIP, SEMI-CONSTRAIN, MET/CERAM/POLY, CEMENT OR NON-POROU, UNCEME
Model Number 71343203
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unequal Limb Length (4534)
Date of Event 10/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Smith & nephew is submitting this report pursuant to the provisions of 21 c.F.R.Part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.(b)(4).
 
Event or Problem Description
It was reported that after a tha performed on (b)(6) 2022, on which trials were used to confirm the correct size and intraoperative x-rays were used to confirm the correct placement of the oxinium fem hd 12/14 32mm -3 device, the surgeon identified a leg length discrepancy resulting from the larger implant, therefore, a revision surgery was performed and downsized device was implanted.No patient injuries were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that no medical records were received; however, it is noted that although a polarstem valgus ti/ha 2 was requested, trialed, and implanted the surgeon broached to a size 1 and was not happy with the leg length discrepancy resulting from the larger implant.It cannot be concluded the leg length discrepancy and subsequent revision were associated with a mal performance of the implant or implant failure vs technique error.The patient impact beyond the revision cannot be determined with the limited information provided.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for total hip systems revealed that lengthening or shortening of the femur, which may lead to revision surgery has been identified in warnings and precautions, as a result of improper neck selection.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors that could contribute to the reported event include procedural/user error, surgical complication, dislocation, dissociation, size selected and/or healing factors.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
OXINIUM FEM HD 12/14 32MM -3
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAIN, MET/CERAM/POLY, CEMENT OR NON-POROU, UNCEME
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15789127
Report Number1020279-2022-04781
Device Sequence Number5501662
Product Code LZO
UDI-Device Identifier03596010474216
UDI-Public03596010474216
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71343203
Device Catalogue Number71343203
Device Lot Number22BM13053
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2022
Supplement Date Received by Manufacturer12/09/2022
Initial Report FDA Received Date11/14/2022
Supplement Report FDA Received Date12/12/2022
Date Device Manufactured02/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient SexFemale